Alert archive / North Carolina / Small Craft Advisories in 2012
Small Craft Advisory 89, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Dec 9, 2012, 3:04 PM EST. It took effect at Dec 10, 2012, 10:41 AM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2012, 3:04 PM EST (20:04 UTC)
- In effect from
- Dec 10, 2012, 10:41 AM EST
- Expired
- Dec 11, 2012, 11:00 AM EST
- In force
- 24 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
174 WHUS72 KMHX 092004 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 304 PM EST SUN DEC 9 2012 ...SMALL CRAFT CONDITIONS DEVELOPING LATE MONDAY AFTERNOON... .SOUTHWEST WINDS WILL INCREASE ON MONDAY...WITH SEAS BUILDING 4 TO 6 FEET BY LATE AFTERNOON. A COLD FRONT WILL SWEEP THROUGH TUESDAY MORNING WITH WINDS SWITCHING TO THE NORTH AND SEAS SUBSIDING BELOW 6 FEET. AMZ150-152-154-156-158-100930- /O.NEW.KMHX.SC.Y.0089.121210T2100Z-121211T1200Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 304 PM EST SUN DEC 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM MONDAY TO 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM MONDAY TO 7 AM EST TUESDAY. * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
372 WHUS72 KMHX 100824 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 324 AM EST MON DEC 10 2012 ...SMALL CRAFT CONDITIONS EXPECTED LATE THIS AFTERNOON... .SOUTHWEST WINDS WILL INCREASE TODAY DUE TO A TIGHTENING SURFACE PRESSURE GRADIENT. SEAS WILL RESPOND AS WELL...BUILDING 4 TO 6 FEET BY LATE AFTERNOON. A COLD FRONT WILL SWEEP THROUGH TUESDAY MORNING WITH WINDS SHIFTING NORTH AND SEAS SUBSIDING BELOW 6 FEET BY MIDDAY. AMZ156-158-101930- /O.EXT.KMHX.SC.Y.0089.121210T2300Z-121211T1200Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 324 AM EST MON DEC 10 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 7 AM EST TUESDAY... * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-101930- /O.EXT.KMHX.SC.Y.0089.121210T2100Z-121211T1600Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 324 AM EST MON DEC 10 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 AM EST TUESDAY... * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-101930- /O.EXT.KMHX.SC.Y.0089.121210T2300Z-121211T1000Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 324 AM EST MON DEC 10 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 5 AM EST TUESDAY... * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
993 WHUS72 KMHX 101541 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1041 AM EST MON DEC 10 2012 ...SMALL CRAFT CONDITIONS EXPECTED TODAY THROUGH TUESDAY MORNING... .SOUTHWEST WINDS WILL INCREASE TODAY DUE TO A TIGHTENING SURFACE PRESSURE GRADIENT. SEAS WILL RESPOND AS WELL...BUILDING 4 TO 6 FEET TODAY AND LASTING THROUGH TUESDAY MORNING. A COLD FRONT WILL SWEEP THROUGH TUESDAY MORNING WITH WINDS SHIFTING NORTH AND SEAS SUBSIDING BELOW 6 FEET BY MIDDAY. AMZ156-158-102345- /O.EXT.KMHX.SC.Y.0089.121210T1541Z-121211T1200Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 1041 AM EST MON DEC 10 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST TUESDAY... * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-102345- /O.EXT.KMHX.SC.Y.0089.121210T1541Z-121211T1600Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 1041 AM EST MON DEC 10 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST TUESDAY... * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-102345- /O.EXT.KMHX.SC.Y.0089.121210T1800Z-121211T1000Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 1041 AM EST MON DEC 10 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST TUESDAY... * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
965 WHUS72 KMHX 101628 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1128 AM EST MON DEC 10 2012 ...SMALL CRAFT CONDITIONS EXPECTED TODAY THROUGH TUESDAY MORNING... ...AREAS OF DENSE FOG ACROSS ALL WATERS THROUGH THIS AFTERNOON... .SOUTHWEST WINDS WILL INCREASE TODAY DUE TO A TIGHTENING SURFACE PRESSURE GRADIENT. SEAS WILL RESPOND AS WELL...BUILDING 4 TO 6 FEET TODAY AND LASTING THROUGH TUESDAY MORNING. A COLD FRONT WILL SWEEP THROUGH TUESDAY MORNING WITH WINDS SHIFTING NORTH AND SEAS SUBSIDING BELOW 6 FEET BY MIDDAY. AMZ156-158-110030- /O.NEW.KMHX.MF.Y.0004.121210T1628Z-121210T2200Z/ /O.CON.KMHX.SC.Y.0089.000000T0000Z-121211T1200Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 1128 AM EST MON DEC 10 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. * VISIBILITY...ONE HALF MILE OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-110030- /O.NEW.KMHX.MF.Y.0004.121210T1628Z-121210T2200Z/ /O.CON.KMHX.SC.Y.0089.000000T0000Z-121211T1600Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 1128 AM EST MON DEC 10 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. * VISIBILITY...ONE HALF MILE OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-110030- /O.NEW.KMHX.MF.Y.0004.121210T1628Z-121210T2200Z/ /O.CON.KMHX.SC.Y.0089.121210T1800Z-121211T1000Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 1128 AM EST MON DEC 10 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. * VISIBILITY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-135-102200- /O.NEW.KMHX.MF.Y.0004.121210T1628Z-121210T2200Z/ ALBEMARLE SOUND-PAMLICO SOUND- 1128 AM EST MON DEC 10 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * VISIBILITY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
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
488 WHUS72 KMHX 110338 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1038 PM EST MON DEC 10 2012 ...SMALL CRAFT CONDITIONS EXPECTED TODAY THROUGH TUESDAY MORNING... .SOUTHWEST WINDS WILL BE 15 TO 20 KT MUCH OF THE NIGHT. SEAS WILL BE 4 TO 6 THROUGH TUESDAY MORNING. A COLD FRONT WILL SWEEP THROUGH TUESDAY MORNING WITH WINDS SHIFTING NORTH AND SEAS SUBSIDING BELOW 6 FEET BY MIDDAY ACROSS THE OUTER CENTRAL WATERS. AMZ156-158-111200- /O.CAN.KMHX.MF.Y.0004.000000T0000Z-121211T0600Z/ /O.CON.KMHX.SC.Y.0089.000000T0000Z-121211T1200Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 1038 PM EST MON DEC 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE DENSE FOG ADVISORY. * WINDS...SOUTHWEST 10 TO 20 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-111200- /O.CAN.KMHX.MF.Y.0004.000000T0000Z-121211T0600Z/ /O.CON.KMHX.SC.Y.0089.000000T0000Z-121211T1600Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 1038 PM EST MON DEC 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST TUESDAY... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE DENSE FOG ADVISORY. * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-111000- /O.CAN.KMHX.MF.Y.0004.000000T0000Z-121211T0600Z/ /O.CON.KMHX.SC.Y.0089.000000T0000Z-121211T1000Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 1038 PM EST MON DEC 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE DENSE FOG ADVISORY. * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-135-110445- /O.CAN.KMHX.MF.Y.0004.000000T0000Z-121211T0600Z/ ALBEMARLE SOUND-PAMLICO SOUND- 1038 PM EST MON DEC 10 2012 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE DENSE FOG ADVISORY. DENSE FOG HAS DISSIPATED SO THE ADVISORY IS CANCELLED. $$
753 WHUS72 KMHX 110819 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 319 AM EST TUE DEC 11 2012 ...SMALL CRAFT CONDITIONS EXPECTED EARLY THIS MORNING... .SOUTHWEST WINDS WILL CONTINUE 15 TO 20 KT THROUGH EARLY THIS MORNING WITH SEAS RANGING 3 TO 5 FEET...WITH 6 FEET EXPECTED ACROSS OUTER PORTIONS. A COLD FRONT WILL CROSS THE COASTAL WATERS TODAY WITH WINDS SHIFTING NORTH AND SEAS SUBSIDING BELOW 6 FEET BY MIDDAY ACROSS THE OUTER CENTRAL WATERS. AMZ150-110930- /O.CAN.KMHX.SC.Y.0089.000000T0000Z-121211T1000Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 319 AM EST TUE DEC 11 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS REMAIN BELOW SMALL CRAFT LEVELS THUS HEADLINES HAVE BEEN CANCELLED. $$ AMZ156-158-111100- /O.EXT.KMHX.SC.Y.0089.000000T0000Z-121211T1100Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 319 AM EST TUE DEC 11 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-111600- /O.CON.KMHX.SC.Y.0089.000000T0000Z-121211T1600Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 319 AM EST TUE DEC 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Dec 9, 1:20 PM EST, 1 hour 44 minutes earlier.
Area forecast discussion, Dec 9, 1:20 PM EST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 120 PM EST SUN DEC 9 2012 .SYNOPSIS... HIGH PRESSURE NEAR THE COAST THIS MORNING WILL SLIDE OFFSHORE TODAY. A COLD FRONT WILL APPROACH FROM THE WEST MONDAY AND CROSS THE REGION TUESDAY. A LOW PRESSURE AREA WILL RIDE UP THE COAST ON WEDNESDAY. HIGH PRESSURE WILL BUILD INTO THE AREA THURSDAY THROUGH THE REMAINDER OF THE WEEK. && .NEAR TERM /THIS AFTERNOON/... AS OF 1 PM SUN...NO CHANGES TO GRIDS EARLY THIS AFTERNOON. MOSTLY CLOUDY SKIES ACROSS N CWA WITH PARTLY CLOUDY TO MOSTLY SUNNY SOUTH. TEMPS RISING INTO THE MID 70S ACROSS MOST OF THE AREA... WITH LOW 70S WHERE MOSTLY CLOUDY SKIES EXIST...AND UPPER 60S ACROSS THE IMMEDIATE COAST. && .SHORT TERM /TONIGHT/... MILD SW FLOW CONTINUES TONIGHT. DESPITE HIGH DEW POINTS/NEAR SFC MOISTURE...EXPECT THE BNDRY LAYER FLOW TO RESULT IN MAINLY LOW STRATUS CLOUDS VS DENSE FOG. ADDITIONALLY THE INCREASINGLY MOIST LOW LEVEL FLOW AND WEAK CONVERGENCE WILL LEAD TO A FEW LATE NIGHT SHOWERS MAINLY ALONG THE SE COAST. MIN TEMPS WILL ONLY REACH INTO THE MID TO UPPER 50S FOR MOST LOCATIONS...WHICH IS ACTUALLY CLOSER TO THE AVERAGE DAYTIME MAX TEMPS FOR THIS TIME OF YEAR. && .LONG TERM /MONDAY THROUGH SUNDAY/... AS OF 240 AM SUN...A CHANGE IN THE PATTERN WILL RESULT IN COOLER TEMPERATURES ARRIVING IN EASTERN NC WEDNESDAY THEN PERSISTING THROUGH LATE NEXT WEEK. THROUGH TUESDAY EASTERN NC WILL REMAIN IN A WARM SW FLOW AHEAD OF A COLD FRONT TO THE WEST. THIS FLOW WILL RESULT IN UNSEASONABLY WARM TEMPERATURES MONDAY WITH HIGHS INTO THE MIDDLE 70S INLAND. MILD TEMPERATURES WILL PERSIST INTO TUESDAY AS THE FRONT MOVES INTO THE AREA BUT CLOUDS AND PRECIPITATION WILL LEAD TO COOLER READINGS IN THE 60S. THINK MOST OF MONDAY WILL BE DRY BUT ONSHORE FLOW AND HEATING COULD LEAD TO A FEW SHOWERS SO WILL CONTINUE SLIGHT CHANCE INLAND AND CHANCE ALONG THE COAST. THE FRONT WILL APPROACH THE AREA MONDAY NIGHT THEN BECOME QUASI-STATIONARY ACROSS THE REGION TUESDAY BEFORE MOVING OFFSHORE TUESDAY NIGHT. WILL CONTINUE 40 POPS MONDAY NIGHT AND 50 POPS TUESDAY. WILL CONTINUE TO LEAVE OUT TSTM MENTION FOR NOW...ALTHOUGH CANNOT RULE OUT AN ISOLATED TSTM GIVEN WEAK INSTABILITY. A SHORTWAVE IS FORECAST TO MOVE ACROSS THE REGION LATE WEDNESDAY INTO THURSDAY CAUSING A WAVE TO FROM ALONG THE OFFSHORE FRONT. THIS WILL LIKELY RESULT IN MUCH HIGHER CHANCES FOR RAIN FOR WEDNESDAY AND WEDNESDAY NIGHT. ONLY SIG CHANGE TO PREVIOUS FORECAST WAS TO INCREASE POPS TUE NIGHT INTO WED NIGHT BASED ON INCREASED CONFIDENCE...THOUGH CAPPED AT HIGH CHANCE FOR NOW. DRIER AIR WILL THEN WORK INTO EASTERN NC THU...WITH MODELS IN GOOD AGREEMENT TAPERING PRECIP OFF FROM W-E THU MORNING. WILL CONTINUE TO FORECAST DRY CONDITIONS FRIDAY AND SATURDAY WITH HIGH PRESSURE SURFACE AND ALOFT BUILDING OVER THE AREA. HIGH TEMPERATURES WILL COOL BACK INTO THE 50S WEDNESDAY THROUGH FRIDAY POSSIBLY MODERATING BACK INTO THE 60S NEXT WEEKEND. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... SHORT TERM /THROUGH 12Z MONDAY/... AS OF 1 PM SUN...FOG/STRATUS WILL AGAIN BE LIKELY TONIGHT GIVEN THE HIGH DEW POINTS AND MOISTENING LOW LEVEL FLOW. EXPECT A BIT MORE MIXING SO DENSE FOG NOT EXPECTED...THOUGH 0-0.5 KM COND PRES DEFICITS NEAR ZERO SO WE EXPECT IFR/LIFR CONDITIONS BECOMING LIKELY THIS EVENING...LASTING THROUGH MOST OF THE NIGHT. THE LOW STRATUS/FOG WILL MIX OUT MON MORNING AS SFC WINDS INC. LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 240 AM SUN...PREDOMINANT VFR CONDITIONS EXPECTED MONDAY. ISOLATED TO WIDELY SCT SHOWERS EXPECTED MONDAY BECOME MORE NUMEROUS MONDAY NIGHT AND TUESDAY WITH PERIODS OF SUB VFR CONDITIONS EXPECTED. SUB VFR CONDITIONS LIKELY TO CONTINUE WED AND WED NIGHT AS LOW PRESSURE DEVELOPS AND MOVES OFFSHORE...RESULTING IN PERIODS OF RAIN ACROSS EASTERN NC. VFR CONDITIONS LIKELY TO RETURN THURSDAY AS DRIER AIR WORKS INTO THE REGION FROM THE WEST. && .MARINE... SHORT TERM /THROUGH TONIGHT/... AS OF 115 PM SUN...HAVE ADDED PATCHY FOG EARLY THIS AFTERNOON... WITH AREAS FOG THIS EVENING AS CONDITIONS LOOK FAVORABLE FOR MARINE FOG DEVELOPMENT. DEWPOINTS CREEPING UP THROUGH THE 50S WITH WATER TEMPS IN THE 50S WILL PRODUCE NEAR SATURATED CONDITIONS. WILL HOLD OFF ON MARINE DENSE FOG ADVISORY FOR NOW...AND MONITOR CONDITIONS AS TIMING DEVELOPMENT IS UNCERTAIN ATTM. S/SW FLOW WILL INCREASE OVER THE WATERS TONIGHT BUT WARM FLOW OVER THE COOLER WATER SURFACE WILL LIMIT WIND TRANSPORT POTENTIAL. EXPECT MAINLY 15 KTS TONIGHT AND SEAS HOLDING IN THE 2 TO 3 FOOT RANGE THRU EARLY MONDAY. LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 240 AM SUN....MARINERS CAN EXPECT A PROLONGED PERIOD OF MODERATE TO STRONG FLOW AND HAZARDOUS SEAS FROM LATE MONDAY THROUGH THURSDAY OF NEXT WEEK. SW WINDS WILL INCREASE TO 15-20KT WITH GUSTS TO 25KT LATE MONDAY AFTERNOON INTO TUE AHEAD OF APPROACHING COLD FRONT...WITH SEAS BUILDING TO 5-7FT. WINDS WILL SHIFT TO THE N/NE 15 TO 20 KT TUESDAY NIGHT AND WEDNESDAY BEHIND THE FRONT AND COULD REACH 20 TO 25 KT WEDNESDAY NIGHT AND THURSDAY AS LOW PRESSURE DEVELOPS ALONG THE FRONT OFFSHORE AND HIGH PRESSURE BUILDS INTO THE AREA FROM THE NORTHWEST. SEAS WILL REMAIN IN THE 5 TO 7 FT RANGE WED AND THU. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...BTC/TL NEAR TERM...BTC/TL SHORT TERM...BTC LONG TERM...JME/CQD AVIATION...JME/CQD/TL MARINE...JME/CQD/TL
Hazardous weather outlook, Dec 9, 4:13 AM EST, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 413 AM EST SUN DEC 9 2012 NCZ029-044>047-079>081-090>095-098-103-104-100915- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 413 AM EST SUN DEC 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 7:17 PM EST | Marine Dense Fog Advisory | MHX | 9 hr | |
| Dec 8, 8:25 PM EST | Dense Fog Advisory | MHX | Jones, Pamlico | 8 hr |
Nearby
Small Craft Advisories in North Carolina, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.